My husband is Type 1, been on peginterfon/ribavarin for past 13 weeks. Skin very itchy and recently, last couple weeks, he has gotten sores on the tops of his hands. Usually one at a time, about 1/2 - 1 in in diameter. Scabs over, and takes a week or more to go away. They are not raised, but flush with the skin. Next appt with GI doc is 11/29/04 and will also find out viral load. Does the sores sound like a side effect to the treatment? Thanks for all the great information and help I have been getting here. Everyone is so helpful.
I haven't experienced the sores you are describing but paper cut types on my finger tips and inside my nostrils are my particular brand of nasties. I use a prescription hand cream that works very well. I also wear cotton gloves at night once I've smothered my hand in lubriderm or something similar. Your Dr. should be able to prescibe something for your husband's sores.
Best of luck to you both.
while on tx you immune system is very weak and any litlle scrape or cut takes twice as long or longer to heal than normal.I also had small sores pop up here and there, I heard this is normal to some while on tx. Good Luck- Harley Dude
i haven't had open sores, but had a close call with a simple paper cut-within 72 hrs it had turned into blood poisoning-crazy stuff this tx-anyway had to have massive antibiotics and now am better-it just amazes me how fast something really simple can turn into something dangerous
Thanks to all for all the insight. It seems that every day brings a different side effect. He does get more cuts than usual on his hands, from things as simple as scratching, and they are taking FOREVER to heal. Most recent "problem" he is encountering is DRY ITCHY skin. He drinks water all day long, couple of cups of coffee in the morning, one glass of tea at dinner and the rest of the time is drinking water. I have noticed his face is getting gaunt, and he is also looking pale. I took suggestions from another thread about dry skin and got Oil of Olay "in shower" moisturizer. Is helping some.
May God truly bless you all, giving you peace and joy and days filled with happiness!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.